Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 5, 2016, 3:03 PM CDT for Smith County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2016, 3:03 PM CDT (20:03 UTC)
- Expired
- Jul 5, 2016, 3:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
County Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 47 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1346 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
863 WWUS84 KJAN 052003 SPSJAN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 303 PM CDT TUE JUL 5 2016 MSZ055-056-052045- SIMPSON MS-SMITH MS- 303 PM CDT TUE JUL 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SIMPSON AND CENTRAL SMITH COUNTIES UNTIL 345 PM CDT... AT 303 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MARTINVILLE...OR 9 MILES NORTH OF MAGEE...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... RALEIGH AROUND 330 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3195 8971 3204 8971 3211 8946 3196 8942 TIME...MOT...LOC 2003Z 255DEG 17KT 3199 8968 $$ 19
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 5, 10:59 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 5, 10:59 AM CDT, 4 hours 4 minutes before
Area Forecast Discussion...Amended for aviation discussion National Weather Service Jackson MS 1059 AM CDT TUE JUL 5 2016 .UPDATE... Thinking from the previous update generally applies with convective activity having waned along the Highway 82 corridor and more evidence in the NCAR ensemble, HRRR, and SPC SSEO that storms will redevelop over southeast portions of the ArkLaMiss where relatively steep mid level lapse rates and deeper moisture will coincide. We have opted to reflect this potential with a limited severe threat in the HWO/Graphic for this afternoon. It appears the window of time will be small and any severe threat should end prior to sunset. Otherwise, temperatures and corresponding heat indices are slightly lower due to the greater cloud cover/convective coverage, but max heat indices will manage to top out in the 100-105 range over a good portion of the area so will keep the HWO heat threat going. /EC/ && .AVIATION...Morning IFR/MVFR conditions have given way to VFR with still a combination of SCT/BKN skies and some activity over various portions of the CWA. Look for convection to organized more by 1-2pm and be focused mainly across central and southern sections with a eastward movement. Will focus to time restrictions based off that with the main time window being between 2-6pm. VFR conditions will prevail much of the evening with a trend to some MVFR ceilings as we approach 5am. /CME/ && .PREV DISCUSSION... /issued 845 AM CDT TUE JUL 5 2016/ UPDATE... Primarily made adjustments to rain chances to account for current convective trends with widespread showers and a few storms continuing along the Highway 82 corridor. There has been some waning of the intensity and expect this trend to continue as we go into the late morning. And there are some differences among guidance with how things will evolve this afternoon - some signals are showing up for convective redevelopment mainly south of the I-20 corridor this afternoon peaking along the Highway 84 corridor during the mid afternoon hours. For now will show a tendency toward that direction. If storms do develop, mid level lapse rates with 28 vertical totals and fairly large CAPE and precipitable water would support a few strong storms. /EC PREV DISCUSSION... /issued 442 AM CDT TUE JUL 5 2016/ SHORT TERM...Today through Wednesday night...Another hot day is on tap for the area today with high's climbing into the low/mid 90s for most of the area. Although this is not quite as hot as yesterday, heat indices will once again climb to near 105 degrees. Will continue the limited area for heat in the HWO. PWATS are well above 2 inches this morning across much of the area, and this combined with a short wave that is moving across louisiana will kick of a round of storms this morning. Isolated storms are already beginning to form over the western portions of the area. Expect the main focus of this first round of storms to be north of the I-20 corridor with isolated storms further south. Another short wave will move across the area later this afternoon and expect much of the area to see scattered storms this afternoon into the early evening hours. All of the Hi-res models are in pretty good agreement on this scenario. With mid level lapse rates around 6.0, 20-25kts of low level flow, and afternoon heating a couple of storms could be strong to possibly severe, but with the abundant low level moisture, expect heavy rainfall to be the main concern today. Expect the showers and thunderstorms to dissipate quickly after sunset this evening leaving mainly partly to mostly cloudy skies overnight. Upper ridging will begin to increase across the area on Wednesday, but expect mainly diurnal isolated to scattered afternoon showers and thunderstorms to form once again. Afternoon heat indices will once again range from 100 to 105 over much of the area. Overnight lows will continue to be on the warm side tonight and Wednesday night only falling into the mid 70s. LONG TERM...Thursday through next Monday...The long term period is still looking quite hot, but there is potential for at least subtle relief for portions of the region this weekend into the start of next week. First off, local weather should be dominated by vast subtropical ridging over the south-central to southeastern CONUS Thursday and Friday. Decent low level southerly flow vectors these days could be enough to bring at least isolated thunderstorms to far southern zones in the afternoon hours, as a result of inland-cascading seabreeze penetration. Otherwise, the air mass should remain rather capped to convection with highs in the mid to upper 90s while heat index values border on oppressive (peaking near 105 degrees). By this weekend the previously-mentioned vast subtropical ridge stretching latitudinally across the vicinity is showing signs in model consensus of breaking down a bit, with perhaps the biggest weakness extending down into the Lower Mississippi Valley (if the latest operational European model is to be believed). Important to point that model consensus does not suggest an impact of a large disturbance or front in our region but enough lessening of subsidence and capping to activate what should likely be high diurnally-driven instability. Probability of precipitation in these periods kept at tame levels (20-40 percent) owing to lack of major inclement features, but confidence is increasing that there may be enough afternoon storms about to blunt heat a bit late in the day. However, before storms break out these days the combination of heat and humidity could still easily push heat index values above 100 degrees at least briefly. If storms only achieve isolated coverage these days then heat could be a larger concern. There also may be some opportunity for some potent pulse storms considering lapse rates could border on impressive. For now there is enough uncertainty for this weekend into early next week to refrain from mentioning anything in the HWO/graphics for those time periods at this juncture. However, we will continue with the limited heat mention in the HWO for Thursday and Friday, when convective coverage is not such as question mark. Still can't rule out that a heat advisory might not be needed for portions of the area on one or both of these days. /BB/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 91 77 94 76 / 33 17 24 6 Meridian 90 75 94 75 / 52 26 29 9 Vicksburg 92 77 95 77 / 19 12 22 5 Hattiesburg 91 77 95 76 / 41 28 30 7 Natchez 91 77 94 77 / 26 12 26 5 Greenville 91 77 95 77 / 33 10 12 5 Greenwood 89 76 94 76 / 44 11 16 7 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jul 5, 2:46 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 246 PM CDT TUE JUL 5 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-027-034>036- 040>043-047>049-053-059>061-062000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-JEFFERSON- ADAMS-FRANKLIN MS- 246 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...WEDNESDAY DANGEROUS HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 106 AND 110 DEGREES. A HEAT ADVISORY IS IN EFFECT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY DANGEROUS HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 106 AND 110 DEGREES. A HEAT ADVISORY IS IN EFFECT. LINGERING HEAT WILL CONTINUE INTO FRIDAY AND POSSIBLY THE WEEKEND. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ026-028>033-037>039-044>046-050-062000- GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA- WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT- 246 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...THIS AFTERNOON AND AGAIN WEDNESDAY HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. LINGERING HEAT WILL CONTINUE INTO FRIDAY AND POSSIBLY THE WEEKEND. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ051-052-056>058-063>066-072>074-062000- NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 246 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON EXCESSIVE HEAT THREAT...LIMITED TIMING...THIS AFTERNOON AND AGAIN WEDNESDAY A FEW STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THROUGH 6 PM. DAMAGING WIND GUSTS TO 60 MPH AND FREQUENT LIGHTING ARE THE MAIN THREATS. HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. LINGERING HEAT WILL CONTINUE INTO FRIDAY AND POSSIBLY THE WEEKEND. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. MSZ054-055-062-062000- COPIAH-SIMPSON-LINCOLN- 246 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON EXCESSIVE HEAT THREAT...ELEVATED TIMING...WEDNESDAY A FEW STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THROUGH 6 PM. DAMAGING WIND GUSTS TO 60 MPH AND FREQUENT LIGHTING ARE THE MAIN THREATS. HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY DANGEROUS HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 106 AND 110 DEGREES. A HEAT ADVISORY IS IN EFFECT. LINGERING HEAT WILL CONTINUE INTO FRIDAY AND POSSIBLY THE WEEKEND. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. CME && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 5, 2:06 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CDT TUE JUL 5 2016
MSZ057-058-066-051930-
JASPER MS-CLARKE MS-JONES MS-
206 PM CDT TUE JUL 5 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JONES...
SOUTHEASTERN JASPER AND SOUTHWESTERN CLARKE COUNTIES UNTIL 230 PM
CDT...
AT 205 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HEIDELBERG...OR 14 MILES NORTHEAST OF LAUREL...MOVING EAST AT 20
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
STAFFORD SPRINGS AROUND 210 PM CDT.
GOODWATER AROUND 225 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3183 8894 3174 8894 3174 8905 3192 8906
3194 8880 3183 8880
TIME...MOT...LOC 1905Z 264DEG 18KT 3184 8896
19Special weather statement, Jul 5, 2:16 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CDT TUE JUL 5 2016
MSZ049-055-051945-
SIMPSON MS-RANKIN MS-
216 PM CDT TUE JUL 5 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND
NORTHWESTERN SIMPSON COUNTIES UNTIL 245 PM CDT...
AT 216 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR TERRY...OR 8 MILES NORTHEAST OF CRYSTAL SPRINGS...MOVING EAST AT
20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WHITES AROUND 225 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3201 9023 3202 9022 3202 9024 3203 9025
3204 9023 3209 9024 3209 9025 3210 9024
3211 9025 3212 9024 3214 9025 3215 9009
3200 9008 3200 9023
TIME...MOT...LOC 1916Z 264DEG 18KT 3207 9026
19Special weather statement, Jul 5, 2:22 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 222 PM CDT TUE JUL 5 2016 MSZ049-056-052000- SMITH MS-RANKIN MS- 222 PM CDT TUE JUL 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN AND NORTHWESTERN SMITH COUNTIES UNTIL 300 PM CDT... AT 222 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JOHNS TO NEAR CATO. MOVEMENT WAS EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... WHITE OAK AROUND 255 PM CDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PUCKETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3220 8962 3205 8962 3205 8990 3216 8992 TIME...MOT...LOC 1922Z 257DEG 14KT 3212 8976 3209 8984 19
Special weather statement, Jul 5, 2:29 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 229 PM CDT TUE JUL 5 2016 MSZ055-052015- SIMPSON MS- 229 PM CDT TUE JUL 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SIMPSON COUNTY UNTIL 315 PM CDT... AT 229 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER PINOLA...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MENDENHALL AROUND 250 PM CDT. SANATORIUM AROUND 305 PM CDT. MAGEE AND MARTINVILLE AROUND 310 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3194 9003 3203 8966 3185 8966 3184 9002 TIME...MOT...LOC 1929Z 262DEG 17KT 3190 8996 19
Special weather statement, Jul 5, 2:48 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT TUE JUL 5 2016 MSZ049-052015- RANKIN MS- 248 PM CDT TUE JUL 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL RANKIN COUNTY UNTIL 315 PM CDT... AT 248 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PELAHATCHIE...OR 9 MILES EAST OF BRANDON...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL RANKIN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3221 8993 3230 8992 3234 8973 3222 8973 TIME...MOT...LOC 1948Z 257DEG 25KT 3226 8984 19
Special weather statement, Jul 5, 3:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 303 PM CDT TUE JUL 5 2016 MSZ055-056-052045- SIMPSON MS-SMITH MS- 303 PM CDT TUE JUL 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SIMPSON AND CENTRAL SMITH COUNTIES UNTIL 345 PM CDT... AT 303 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MARTINVILLE...OR 9 MILES NORTH OF MAGEE...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... RALEIGH AROUND 330 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3195 8971 3204 8971 3211 8946 3196 8942 TIME...MOT...LOC 2003Z 255DEG 17KT 3199 8968 19
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:11 PM CDT | Special Weather Statement | JAN | Washington | 34 min |
| Jul 4, 7:16 PM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| Jul 4, 7:21 PM CDT | Special Weather Statement | JAN | Attala | 24 min |
| Jul 4, 7:25 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 25 min |
| Jul 4, 7:28 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 23 min |
| Jul 4, 7:33 PM CDT | Special Weather Statement | JAN | Leflore | 27 min |
| Jul 4, 7:45 PM CDT | Special Weather Statement | JAN | Choctaw | 30 min |
| Jul 4, 7:55 PM CDT | Special Weather Statement | JAN | Sunflower | 35 min |
| Jul 4, 8:16 PM CDT | Special Weather Statement | JAN | Oktibbeha | 29 min |
| Jul 4, 8:39 PM CDT | Special Weather Statement | JAN | Clay | 51 min |
| Jul 5, 6:17 AM CDT | Special Weather Statement | JAN | Washington | 43 min |
| Jul 5, 1:02 PM CDT | Special Weather Statement | JAN | Jones | 28 min |
| Jul 5, 1:18 PM CDT | Special Weather Statement | JAN | Clarke | 27 min |
| Jul 5, 1:41 PM CDT | Special Weather Statement | JAN | Jones | 34 min |
| Jul 5, 2:00 PM CDT | Special Weather Statement | JAN | Copiah | 30 min |
| Jul 5, 2:06 PM CDT | Special Weather Statement | JAN | Jasper | 24 min |
| Jul 5, 2:16 PM CDT | Special Weather Statement | JAN | Rankin | 29 min |
| Jul 5, 2:22 PM CDT | Special Weather Statement | JAN | Rankin | 38 min |
| Jul 5, 2:29 PM CDT | Special Weather Statement | JAN | Simpson | 46 min |
| Jul 5, 2:48 PM CDT | Special Weather Statement | JAN | Rankin | 27 min |
| Jul 5, 3:14 PM CDT | Heat Advisory | JAN | Adams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 15 more | 3 days |
| Jul 5, 3:17 PM CDT | Special Weather Statement | JAN | Jones | 28 min |
| Jul 5, 3:25 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 35 min |
| Jul 5, 3:41 PM CDT | Special Weather Statement | JAN | Newton | 49 min |
| Jul 5, 3:59 PM CDT | Special Weather Statement | JAN | Lincoln | 46 min |
| Jul 5, 4:16 PM CDT | Special Weather Statement | JAN | Noxubee | 44 min |
| Jul 5, 4:18 PM CDT | Special Weather Statement | JAN | Kemper, Neshoba | 42 min |
| Jul 5, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 53 min |
| Jul 5, 4:37 PM CDT | Special Weather Statement | JAN | Neshoba | 53 min |
| Jul 5, 6:08 PM CDT | Special Weather Statement | JAN | Montgomery | 52 min |
| Jul 5, 6:32 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery | 26 min |
| Jul 5, 6:35 PM CDT | Special Weather Statement | JAN | Carroll | 25 min |
| Jul 5, 6:44 PM CDT | Special Weather Statement | JAN | Leflore | 31 min |
| Jul 5, 6:48 PM CDT | Special Weather Statement | JAN | Montgomery | 27 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.